MAUDE Adverse Event Report: RICHARD WOLF GMBH MOTOR CONTROL UNIT

RICHARD WOLF GMBH MOTOR CONTROL UNIT
Model Number 2303.011
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional attempts will be made to collect device information from the user facility and manufacturer.Rwmic considers this matter open.Follow-up reports will be submitted as required.
 
Event or Problem Description
On (b)(6) 2019, richard wolf medical instruments corporation (rwmic) received report regarding the two components of the piranha system: motor control unit part # 2303.011 - to be reported in mdr 1418479-2019-00031, suction pump part # 2208011 - to be reported in mdr 1418479-2019-00032.It was reported that the pump for the piranha is defective.Photos were provided and showed that the pump presented with "vacuum sensor defective" and "device defective" error codes.The following additional information was provided on (b)(6) 2019 by the initial reporter: the malfunction occurred during the middle of a procedure.The machine was turned off and back on in an attempt to resolve the issue.Additionally, the tubing, filters, prostate collection canister, as well as the lids on the fluid canisters and fluid canisters, were changed.There were cracks on the fluid collecting canisters noticed, the canisters were submerged in water later to confirm that there were no cracks present.As a result of the malfunction the surgeon had to convert the procedure to a transurethral resection of the prostate (turp) after they had already enucleated the prostate.The prostate tissue floating in the bladder had to be "turp'ed" resulting in an additional hour that the patient was under anesthesia.

Brand Name
MOTOR CONTROL UNIT
Common Device Name
MOTOR CONTROL UNIT
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8833476
Report Number1418479-2019-00031
Device Sequence Number2586657
Product Code HRX
UDI-Device Identifier04055207056653
UDI-Public04055207056653
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K030082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/27/2019
Report Date (Section F) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2303.011
Device Catalogue Number2303.011
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/27/2019
Event Location Hospital
Date Report to Manufacturer07/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA07/26/2019